CSN Login
Members Online: 15

After treatment discomfort

Porphy's picture
Porphy
Posts: 36
Joined: Jul 2010

I've had a relatively easy time with NHL, (compared to the experiences of many on this forum). I was diagnosed with NHL, 1 node on rt side of my neck diffuse lg B cell stage 1, had 3 treatments of RCHOP & 20 rads, my last PET scan was clean & I'm very, very grateful.

Now that I'm about 6 weeks out from the radiation, my neck, shoulders & back ache & my skin hurts from my jaw to my lower back. It's not debilating & I'm almost embarrassed to complain, but it is starting to wear on my nerves. Is this possibly a side effect of radiation, has anyone else "been there, done that", and does it go away ?

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Hi, I have NHL now, but my first cancer was head and neck, I received Rad's to neck, it's been three years and I still have spasms there! My skin is still leathery there also. It does get better though. Vinny

Porphy's picture
Porphy
Posts: 36
Joined: Jul 2010

Thanks Vinny, I guess I need more patience, it seems each step has it's hurdles. Sorry about your 2nd cancer, sending healing thoughts & hope things start going your way.

Linda

vinny59's picture
vinny59
Posts: 1030
Joined: Nov 2006

Thanks Linda, hang in there it will get better!

Newfoundcancer
Posts: 40
Joined: Jun 2010

Wow, I am having the same effects where they did the treatment.
I took 21 sessions of rads at my left groin area. Now my joints ache, and have a little dicomfort in that area. But I take 7.5 HydroCodone while I am at work. Only bothers me when I stand for a period of time.

Porphy's picture
Porphy
Posts: 36
Joined: Jul 2010

Newfoundcancer,
I was taking Tylenol liquid xtra strength which cut the pain but didn't get rid of it. I also have another condition which I should have been more aware of. I have porphyria & I get reactions from a lot of drugs, acedominifen being one, should have checked before I took so much of it. As soon as I stopped taking it my skin stopped hurting, still have the joint pain, but at least my clothes are comfortable, which is a good thing cause it's gonna get cold here pretty soon. Take care.

dixiegirl's picture
dixiegirl
Posts: 1043
Joined: Apr 2006

I also had rads to left groin (hip) and I actually did have an insufficiency fracture from where the rads weakened the bone. Took about 4 months to heal. Took aleve 2 times a day per my onc, and lived on the heating pad. Doc gave me reclast and that helps with the bone strength.

Take it easy and tell your doc about your pain.

Beth

truckingalong
Posts: 444
Joined: Aug 2010

Not only patience pays off but also REST well. We tend to overdo our bodies then they tell us to slow down. You mentioned you are working. Wow, that is a lot of energy to use up!! I find that resting helps reduce the pain. Just my 2 cents.

Liz

Porphy's picture
Porphy
Posts: 36
Joined: Jul 2010

Liz,
I'm sure your right, just growing hair seems to take all the energy I had left.
good advice, Thanks, have a good day.

Newfoundcancer
Posts: 40
Joined: Jun 2010

That was my problem,I worked through my rads sessions. I would wake up at 7am. Be at the radiation place by 8. Then go to work by 9am till 8pm at night. Everyone told me to take it easy, but im a workaholic. To say the least,and spend time with my kid after work. But the Docs say its normal to have discomfort and pain. They said it will go away in about 4 months.
The only embarrasing thing is my hair hasnt grown back in that area. It looks weird. Maybe I will shave the other side??

Porphy's picture
Porphy
Posts: 36
Joined: Jul 2010

Yeah, the hair thing is interesting, I have one side about 3" higher (or shorter) than the other side & because it's curling so tight I still look like GI Jane ! But it's hair !!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network